Three UCD students hospitalised after taking new drug 'scuzz
'Scuzz' which contains LSD and amphetamines
Published 14/05/2014 | 21:14
THREE students from UCD have been hospitalised, after apparently taking a new drug nicknamed ‘Scuzz’.
Gardai confirmed that they have received several reports of the drug causing adverse reaction to users requiring hospital treatment, including three students who were admitted to hospital.
Several students at University College Dublin (UCD) had severe reactions to the drug, which comes in a pill form and is believed to contain LSD as well as traces of “speed” and other amphetamines.
It is understood the drug is now circulating through the college scene.
The drug is reportedly being ingested or slipped into drinks or crushed up and snorted.
A spokesman for the UCD Student’s Union said: “Several students have been taken into hospital last night after taking a bad cocktail of drugs that may have included amphetamines and LSD.
“Gardai are worried that fatalities may occur if this batch is not taken out of circulation.
“If you are concerned or have any more information contact the drug unit on 01 666- 9200 or contact us here in the SU. We’ll be checking emails and social media after office hours.”
Gardai, meanwhile, said there has been no reported fatalities in connection with the drug but it is closely monitoring the situation and in contact with the HSE.
“We are aware and we’re liasing with the HSE over it,” a garda spokesman said.